MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4006C0204
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coils 400 (pc400) with a px slim delivery microcatheter (px slim).During the procedure, while retracting a pc400 through the px slim, the pc400 unintentionally detached and, therefore, was removed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Result: the pet lock was intact on the proximal end of the pc400 pusher assembly.The pusher assembly was kinked approximately 142.0 cm from the proximal end.The embolization coil was detached from the pusher assembly and the stretch resistant (sr) wire was fractured.There was no visible damage to the px slim.Conclusion: evaluation of the returned device revealed the pc400 sr wire was fractured.This type of damage typically occurs due to forceful manipulation of the pc400 during retraction.Further evaluation revealed the pc400 pusher assembly was kinked.This damage was likely incidental and may have occurred during packaging for return.The px slim had no visible damage and was functional.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5842853
Report Number3005168196-2016-01133
Device Sequence Number16293201
Product Code HCG
UDI-Device Identifier00814548011783
UDI-Public00814548011783
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/13/2023
Device Catalogue Number4006C0204
Device Lot NumberF66953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date09/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR